MAUDE Adverse Event Report: BIOMET MICROFIXATION TRAUMAONE SYSTEM 2.6MM LARGE ANGLE PLATE, STRAIGHT; PLATE, BONE

BIOMET MICROFIXATION TRAUMAONE SYSTEM 2.6MM LARGE ANGLE PLATE, STRAIGHT; PLATE, BONE
Model Number N/A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Information (3190)
Date of Event 11/22/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Zimmer biomet complaint (b)(4).The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.Customer has indicated that the product is in process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.Medical products: unknown screws, part# unk, lot# unk.The user facility is foreign; therefore a facility medwatch report will not be available.Report source: (b)(6).
 
Event or Problem Description
It was reported a reconstruction plate fractured eighteen months after implantation.The plate was originally implanted with no bone graft.The fractured plate was removed in a revision and a new plate was implanted.No additional patient consequences have been reported.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The complaint is confirmed.A visual inspection was conducted on the plate and heavy wear could be seen on its surface.Multiple wear marks/ indentations could be seen on the plate surface.The plate has fractured into two pieces.The dhr will not be reviewed as the lot number remains unknown.There are no indications of manufacturing defects.For this part (44-1023) and the previous two years (from the notification date) regarding the plate fracturing, there is a complaint rate of 0.43%, which is no greater than the occurrence listed in the application fmea.The most likely underlying cause is excessive force causing the plate to fracture and a lack of a bone graft as indicated by the customer.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
This follow-up report is being submitted to relay additional information.

Brand Name
TRAUMAONE SYSTEM 2.6MM LARGE ANGLE PLATE, STRAIGHT
Common Device Name
PLATE, BONE
Manufacturer (Section D)
BIOMET MICROFIXATION
1520 tradeport drive
jacksonville FL 32218
MDR Report Key9537005
Report Number0001032347-2019-00591
Device Sequence Number14300176
Product Code JEY
UDI-Device Identifier00841036130558
UDI-Public00841036130558
Combination Product (Y/N)N
Initial Reporter CountrySF
PMA/510(K) Number
K063052
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2019
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/28/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number44-1023
Device Lot NumberN/A
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 12/03/2019
Supplement Date Received by Manufacturer05/28/2020
Initial Report FDA Received Date12/31/2019
Supplement Report FDA Received Date05/28/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;